Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 2, NWS Goodland, KS

February 8, 2013Cheyenne County, Kit Carson County, Colorado; 8 counties in Kansas

NWS Goodland, KS issued this wind advisory at Feb 8, 2013, 10:55 AM MST for Cheyenne County, Kit Carson County, Colorado; 8 counties in Kansas. It took effect at Feb 8, 2013, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2013, 10:55 AM MST (17:55 UTC)
In effect from
Feb 8, 2013, 11:00 AM MST
Expired
Feb 8, 2013, 7:00 PM MST
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3510 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS73 KGLD 081755
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1055 AM MST FRI FEB 8 2013

...STRONG SOUTH WINDS THROUGH THE REST OF THE DAY...

.SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED THROUGH THE REST OF THE DAY. BLOWING DUST IS ALSO
EXPECTED AT TIMES. WIND GUSTS WILL SUBSIDE SHORTLY AFTER DARK BUT
SUSTAINED WINDS AROUND 20 MPH WILL CONTINUE. 

COZ091-092-KSZ001-002-013-014-027-028-041-042-090000-
/O.NEW.KGLD.WI.Y.0002.130208T1800Z-130209T0000Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...SHARON SPRINGS...
OAKLEY...TRIBUNE...LEOTI
1055 AM MST FRI FEB 8 2013 /1155 AM CST FRI FEB 8 2013/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON.

* PEAK WINDS...GUSTS AS HIGH AS 50 MPH ARE EXPECTED. 

* TIMING/DURATION...NOW THROUGH 5 PM MST (6 PM CST).

* OTHER IMPACTS...BLOWING DUST AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
2 follow-up statements
323 
WWUS73 KGLD 082345
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MST FRI FEB 8 2013


COZ091-092-KSZ001-002-013-014-027-028-041-042-090200-
/O.EXT.KGLD.WI.Y.0002.000000T0000Z-130209T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...SHARON SPRINGS...
OAKLEY...TRIBUNE...LEOTI
445 PM MST FRI FEB 8 2013 /545 PM CST FRI FEB 8 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS
EVENING...

* PEAK WINDS...GUSTS AS HIGH AS 50 MPH ARE EXPECTED.

* TIMING/DURATION...NOW THROUGH 7 PM MST (8 PM CST).

* OTHER IMPACTS...BLOWING DUST AND REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
172 
WWUS73 KGLD 090157
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MST FRI FEB 8 2013


COZ091-092-KSZ001-002-013-014-027-028-041-042-090300-
/O.EXP.KGLD.WI.Y.0002.000000T0000Z-130209T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-
LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...GOODLAND...COLBY...SHARON SPRINGS...
OAKLEY...TRIBUNE...LEOTI
657 PM MST FRI FEB 8 2013 /757 PM CST FRI FEB 8 2013/

...WIND ADVISORY WILL EXPIRE AT 7 PM MST /8 PM CST/ THIS
EVENING...

WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:05 AM MST, 50 minutes earlier.

Area forecast discussion, Feb 8, 10:05 AM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1005 AM MST FRI FEB 8 2013

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 325 AM MST FRI FEB 8 2013

SHORT TERM FORECAST CONCERNS ARE WIND RELATED THE NEXT FEW DAYS.

SOUTH WINDS WILL INCREASE WITH THE PRESSURE GRADIENT TODAY AS LOW
PRESSURE DEEPENS OVER THE CENTRAL ROCKIES AND THE SURFACE HIGH
MOVES FURTHER EAST OVER THE PLAINS STATES. DO NOT CURRENTLY EXPECT
WIND SPEEDS TO REACH ADVISORY CRITERIA...BUT AREAS OF BLOWING DUST
ARE POSSIBLE GIVEN THE PERSISTENT WARM AND DRY CONDITIONS AND LOW
RH VALUES THIS AFTERNOON. LOWEST RH VALUES IN THE MID 20S ARE
EXPECTED THIS AFTERNOON...WHICH IS OUTSIDE OF RED FLAG CRITERIA.

SOUTH WINDS CONTINUE BUT SLACKEN SOMEWHAT OVERNIGHT. WINDS INCREASE
AGAIN DURING THE AFTERNOON HOURS ON SATURDAY AS THE SURFACE LOW
PRESSURE CENTER CONTINUES TO DEEPEN OVER EASTERN COLORADO. WINDS BEGIN
TO TURN SOUTHWEST AHEAD OF THE COLD FRONT DUE THROUGH THE AREA
SATURDAY NIGHT. SPEEDS ARE STILL JUST SHORT OF ADVISORY CRITERIA
AND RH VALUES ARE SOMEWHAT HIGHER...SO NO HIGHLIGHTS NEEDED.

THE WITH LOW BEGINNING TO MOVE ACROSS THE FORECAST
AREA...THUNDERSTORMS ARE POSSIBLE MAINLY IN THE AFTERNOON AND
EVENING HOURS AHEAD OF THE LOW EAST OF WHAT APPEARS TO BE A
DRYLINE. THERE IS THE POSSIBILITY OF A DRY SLOT MOVING INTO THE
REGION...BUT PLACEMENT OF THE LOW CENTER AS TROUGH AXIS MOVES
ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS REGION IS STILL
UNCERTAIN. MODEL CONSENSUS HAS THE UPPER LOW TRACKING THROUGH
NORTHEAST COLORADO AND INTO CENTRAL NEBRASKA SATURDAY NIGHT WITH
THE SURFACE LOW MOVING SQUARELY THROUGH THE FORECAST AREA. EXPECT
MAIN AREAS OF PRECIPITATION TO BE RAIN WITH A FEW THUNDERSTORMS
ACROSS THE FAR EAST WITH RAIN TURNING TO SNOW ELSEWHERE WITH MAIN
SNOWFALL ACCUMULATIONS ACROSS THE FAR NORTH TIER OF THE FORECAST
AREA. WITH BREEZY CONDITIONS BECOMING WINDY AS WINDS TURN
NORTHWEST AND COLD AIR MOVES INTO THE AREA ON THE BACK SIDE OF THE
LOW CENTER DURING THE DAY ON SUNDAY AS THE LOW BEGINS TO LIFT
NORTHEAST...EXPECT AREAS OF BLOWING SNOW WITH ACCUMULATIONS OF 1-3
INCHES ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA. EXPECT
SNOW TO END BY SUNDAY EVENING WITH COLDER TEMPERATURES SUNDAY
NIGHT.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 325 AM MST FRI FEB 8 2013

BROAD TROUGH REMAINS IN PLACE OVER CENTRAL US
MONDAY TRANSITIONING EASTWARD BY WED NIGHT...WITH H5 RIDGE
REBUILDING OVER WESTERN. PATTERN WILL KEEP DRY/SUBSIDENT AIRMASS IN
PLACE OVER CWA...WITH LARGE SCALE FORCING SOUTH AND NORTH OF OUR
AREA. BY WED NIGHT/THU A SHORTWAVE TROUGH WILL MOVE ACROSS THE
NORTHERN PLAINS WHICH WITH ITS ASSOCIATED COLD FRONT DROPPING SOUTH
OVER OUR CWA. WITH DRY AIRMASS STILL IN PLACE AT TIME OF FROPA AND
BEST LARGE SCALE ASCENT NORTH OF OUR CWA I AM WE SHOULD REMAIN
DRY...SUPPORTED BY ECMWF/GFS WHICH BOTH KEEP PRECIP OUTSIDE OF OUR
CWA.

TEMPERATURES THROUGH TUE NIGHT SHOULD REMAIN SEASONABLY COOL WITH
TROUGH IN PLACE...WITH TEMPS MODERATING WED TO NEAR 50F WITH LEE
TROUGH REDEVELOPING AND H5 RIDGE BUILDING TOWARDS CENTRAL COLORADO.
THERE IS LESS CERTAINTY REGARDING TEMPS THU WITH GFS/ECMWF VARYING
RUN-RUN REGARDING FROPA TIMING THU MORNING OR LATE THU AFTERNOON.
USING A BLEND WEIGHTED TOWARDS ECMWF I HAVE SEASONAL TEMPS RETURNING
THU IN THE UPPER 30S TO MID 40S (NORTH TO SOUTH). FRONTAL TIMING
COULD IMPACT THIS 5-10F WARMER OR COLDER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1005 AM MST FRI FEB 8 2013

FOR KGLD AND KMCK VFR THROUGH THE PERIOD. SOUTH WINDS GUSTING
33-38KTS WILL CONTINUE THROUGH THE REST OF THE DAY WITH SUSTAINED
WINDS AROUND 20KTS AT KGLD TONIGHT...LESS AT KMCK. SOUTH WINDS
GUSTING 28-35KTS WILL RETURN TO BOTH TERMINALS DURING THE LATE
MORNING SATURDAY AND CONTINUE THROUGH THE DAY. BAND OF CIRRUS WILL
MOVE ACROSS THE AREA TODAY WITH GENERALLY CLEAR CONDITIONS
EXPECTED THROUGH THE REST OF THE TAF PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...DR
AVIATION...99
Hazardous weather outlook, Feb 8, 5:02 AM MST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
502 AM MST FRI FEB 8 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
502 AM MST FRI FEB 8 2013 /602 AM CST FRI FEB 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

WITH THE PERSISTENT WARM AND DRY CONDITIONS ACROSS THE REGION...GUSTY
SOUTH WINDS OF 20 TO 30 MPH MAY PRODUCE AREAS OF BLOWING DUST WITH
REDUCED VISIBILITIES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY SOUTH WINDS WILL RETURN ON SATURDAY AHEAD OF A COLD FRONT
THAT MOVES THROUGH THE FORECAST AREA SATURDAY NIGHT AND EARLY
SUNDAY MORNING. SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TO DEVELOP AHEAD OF THE LOW PRESSURE SYSTEM WITH
LIGHT RAIN CHANGING OVER TO LIGHT SNOW SATURDAY NIGHT AND EARLY
SUNDAY. GUSTY NORTHWEST WINDS ARE EXPECTED ON SUNDAY AS THE LOW
PRESSURE SYSTEM TRANSITIONS THE FORECAST AREA. WITH GUSTY WINDS
AND LIGHT SNOW...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES ARE
POSSIBLE. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ACROSS THE KANSAS AND
NEBRASKA BORDER REGION AND FAR NORTHEAST COLORADO ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.